Kansas, 2015

Hail and Damaging Winds in Kansas, July 15, 2015

July 15, 2015 · NWS TOP · 11 events in 7 counties and zones

On the morning of the 15th a severe bow echo rolled through eastern KS causing wind damage. That evening a left over boundary allowed a supercell to form.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

On the morning of the 15th a severe bow echo rolled through eastern KS causing wind damage. That evening a left over boundary allowed a supercell to form. This storm was long lived and produced large hail and severe winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 15, 3:14 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Jul 15, 3:14 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
414 AM CDT WED JUL 15 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM CDT WED JUL 15 2015

IN THE NEAR TERM, A CONVECTIVE COMPLEX IS MOVING OUT OF CENTRAL
KANSAS WITH A HISTORY OF MAINLY 40-50 MPH WINDS BUT ALSO SOME
EMBEDDED SEVERE GUSTS UP TO 65 MPH. THE EMBEDDED SEVERE GUSTS APPEAR
TO HAVE BEEN LINKED TO SHORT LIVED BUT SIGNIFICANT INCREASES IN
UPDRAFT INTENSITY AND SUBSEQUENT LARGE DOWNBURSTS. THERE IS AN AXIS
OF MODERATE TO STRONG MUCAPE EXTENDING SOUTHEAST FROM THE SALINA
AREA WITH AN EXPECTATION TO GRADUALLY SHIFT NORTH. THIS WILL PROVIDE
FUEL FOR THIS COMPLEX BUT THERE IS ALSO A MINIMUM IN ELEVATED
INSTABILITY OVER NORTHEAST KANSAS. PREFERRED PROPAGATION IS EAST TO
NORTHEAST FOR THESE INDIVIDUAL UPDRAFTS WHILE THE COLD POOL HAS BEEN
SURGING MAINLY EAST AND THE FAVORED PROPAGATION DIRECTION INTO THE
INSTABILITY AXIS WOULD BE SOUTHEAST. THIS INTRODUCES UNCERTAINTY
INTO THE FORECAST OF THIS SYSTEM...BUT ALSO OFFERS A SUGGESTION THAT
THE SEVERE THREAT WILL CONTINUE TO BE SOMEWHAT SPORADIC AND
LOCALIZED. WILL CERTAINLY MONITOR THE COMPLEX CLOSELY FOR DAMAGING
WIND POTENTIAL WITH SOME CHANCE FOR OCCASIONAL LARGE HAIL TO DEVELOP
AS WELL.

THIS COMPLEX SHOULD PUSH EAST OF THE FORECAST AREA BY EARLY
AFTERNOON WITH TEMPERATURES WARMING UP QUICKLY AS THE SUN RE-
APPEARS. HOWEVER...EXPECT TEMPERATURES TO BE A BIT COOLER THAN
YESTERDAY IN THE UPPER 80S TO UPPER 90S. SO...WHILE DEWPOINTS WILL
REMAIN HIGH IN THE LOWER TO MIDDLE 70S...HAVE HELD OFF ON A HEAT
ADVISORY AT THIS TIME WITH MAX HEAT INDICES CURRENTLY FORECAST TO BE
IN THE 99-104 RANGE. WILL NEED TO RE-EVALUATE THIS THROUGHOUT THE
MORNING AS WELL AS THERE IS POTENTIAL FOR HIGHER DEWPOINTS TO POOL
ACROSS THE AREA IMMEDIATELY NORTH OF A WEAK WARM FRONT THAT WILL
SLOWLY LIFT NORTH TODAY. DEWPOINTS 2-3 DEGREES HIGHER THAN FORECAST
WOULD LEAD TO HEAT ADVISORY CONDITIONS.

BY LATE AFTERNOON...THE WARM FRONT SHOULD BE SLOWLY LIFTING THROUGH
THE AREA WHILE SURFACE LOW PRESSURE ORGANIZES INTO NORTH CENTRAL
KANSAS. EXPECT AN AREA OF CONVERGENCE ALONG THIS FRONT WITH OVERALL
FORCING MAGNITUDE INCREASING TO THE NORTHWEST INTO NORTH CENTRAL
KANSAS...CLOSER TO THE SURFACE LOW AND CLOSER TO A SERIES OF WEAK
SHORT WAVE TROUGHS. SHOULD SEE ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT NEAR OR OVER NORTH CENTRAL KANSAS WITH A LESSER CHANCE
FOR ISOLATED DEVELOPMENT WITH SOUTHEASTWARD EXTENT ALONG THE WARM
FRONT. WIND SHEAR WILL RANGE FROM AROUND 30 KTS IN EAST CENTRAL
KANSAS TO NEAR 40 KTS IN NORTH CENTRAL KANSAS WHILE INSTABILITY WILL
LIKELY BE IN EXCESS OF 2500 J/KG AND POTENTIALLY CLOSER TO 4000 J/KG
OF MLCAPE. THIS OFFERS A GOOD CHANCE FOR ANY STORMS THAT DEVELOP TO
TO GAIN SUPERCELL STRUCTURE. THERE WILL ALSO BE A GOOD AMOUNT OF LOW
LEVEL WIND SHEAR...ESPECIALLY NEAR THE HIGHWAY 36 CORRIDOR OF
NORTHERN KANSAS. ALL OF THIS SUGGESTS THAT ANY STORMS THAT DEVELOP
WILL...FOR SEVERAL HOURS...HAVE THE POTENTIAL TO PRODUCE RATHER
LARGE HAIL LARGER THAN GOLFBALLS...LOCALIZED DAMAGING WINDS TO 70
MPH AND SOME CHANCE FOR TORNADO DEVELOPMENT ESPECIALLY NORTH. THIS
THREAT WILL CONTINUE INTO THE EVENING WITH A PEAK IN TORNADO
POTENTIAL SEEMINGLY BETWEEN 6 PM AND 10 PM. BEYOND THAT TIME EXPECT
PRIMARILY A HAIL AND WIND THREAT ALTHOUGH THE BETTER CHANCES FOR
STORMS MAY SHIFT A BIT NORTH INTO NEBRASKA WITH TIME. THERE IS ALSO
A CHANCE THAT ANOTHER MCS WITH ORGANIZED COLD POOL COULD DEVELOP
FROM STORMS IN NEBRASKA AND NORTHERN KANSAS AND PROVIDE A MORE
ORGANIZED DAMAGING WIND THREAT LATE TONIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 339 AM CDT WED JUL 15 2015

OVERALL FORECAST UPPER FLOW PATTERN HAS CHANGED MINIMALLY SINCE
YESTERDAY. FROM THURSDAY INTO SATURDAY, NORTHERN PERIPHERY OF UPPER
RIDGE REMAINS SOUTH OF THE CWA, WHILE WESTERLIES PROPAGATE A SERIES
OF WEAK SHORTWAVE TROUGHS THROUGH THE CENTRAL PLAINS. WHILE COVERAGE
OF CONVECTION REMAINS LOW, ISOLATED TO SCATTERED THUNDERSTORMS
REMAIN POSSIBLE THURSDAY AND FRIDAY EVENINGS...ESPECIALLY IN THE 06Z
TO 12Z TIME FRAME WITH THE AID FROM THE LLJ. STRONGEST STORMS WOULD
BE CAPABLE OF STRONG WINDS, SMALL HAIL, AND LOCALIZED FLOODING.
CHANCES HOWEVER ARE NOT PARTICULARLY HIGH, AND BELIEVE MOST AREAS
WILL BE DRY. THE HEAT AND HUMIDITY ARE STILL A FOCUS OF CONCERN WITH
LITTLE CHANGES IN DEWPOINT TEMPS BETWEEN THE LOWER TO PERHAPS MIDDLE
70S DURING THE AFTERNOON PERIODS. SOME DEEPER MIXING TO NEAR 850 MB
IS NOTED OVER NORTH CENTRAL KS, WHERE HIGHS IN THE UPPER 90S TO LOW
100S IS POSSIBLE FOR HIGHS. FURTHER EAST LOWER TO MIDDLE 90S IS
EXPECTED, TRANSLATING TO MAXIMUM HEAT INDICES IN THE 100 TO 108
DEGREE RANGE EACH AFTERNOON. WILL CONTINUE TO MONITOR TRENDS FOR
POSSIBLE HEAT HEADLINES.

PATTERN CHANGE OCCURS ON SUNDAY WITH A STRONGER PAC NW TROUGH
DIGGING SOUTHEAST, IN TURN SURGING THE COLD FRONT OVER THE ROCKIES
TOWARDS NORTHEAST KANSAS SUNDAY AFTERNOON AND EVENING. AMPLE
INSTABILITY AND BULK SHEAR TO 6 KM NEAR 40 TO 50 KTS ALONG THE
BOUNDARY MAY RESULT IN SCATTERED STRONG TO SEVERE STORMS
DURING THE AFTERNOON AND EVENING HOURS. GUIDANCE IS CURRENTLY IN
DECENT AGREEMENT, WITH THE GFS BEING MUCH MORE AMPLIFIED WITH THE
WAVE THAN THE ECMWF. WILL CONTINUE TO MONITOR CHANGES, BUT FOR NOW
HAVE RAISED POPS FOR SUNDAY EVENING. WEAK RIDGING BUILDS IN
THEREAFTER AS MODELS DIVERGE GREATLY BETWEEN RIDGING ON WEDNESDAY OR
ANOTHER SHORTWAVE TROUGH TRACKING EAST THROUGH THE REGION. WILL
INTRODUCE SLIGHT CHANCE POPS, BUT OVERALL PATTERN WILL BE QUIETER
AND COOLER WITH HIGHS BACK INTO THE 80S. UNFORTUNATELY,
HUMIDITY VALUES ONLY LOWER SLIGHTLY, MAKING THE APPARENT TEMPS
HOVER IN THE 90S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1142 PM CDT TUE JUL 14 2015

LIGHT WINDS AND CONSIDERABLE HIGH LEVEL CLOUDS WILL CONTINUE
THROUGH MOST OF THE NIGHT. THUNDERSTORM COMPLEX ORGANIZING OVER
WESTERN KANSAS IS FORECAST TO MOVE EAST INTO THE TAF AREAS
WEDNESDAY MORNING. HOWEVER...IT COULD WELL BE WEAKENING BY THE
TIME IT GETS THERE AND CHANCES FOR THUNDER AT TAF SITES DOES NOT
LOOK HIGH. WHILE LATE AFTERNOON REDEVELOPMENT OF THUNDERSTORMS IS
NOT OUT OF THE QUESTION...BETTER CHANCES WILL BE NORTH OF I70 AND
DID NOT INCLUDE IN TAFS. EXPECT VFR CONDITIONS UNLESS
THUNDERSTORMS IMPACT AIRPORTS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BARJENBRUCH
LONG TERM...BOWEN
AVIATION...GDP
Hazardous weather outlook, Jul 15, 4:12 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
512 AM CDT WED JUL 15 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-161015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
512 AM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

ONGOING THUNDERSTORMS THIS MORNING WILL GRADUALLY WEAKEN BY EARLY
AFTERNOON AS THEY TRACK EASTWARD ACROSS THE OUTLOOK AREA. GUSTY
WINDS UP TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THE
STRONGEST STORMS.

THERE IS A SLIGHT CHANCE FOR SCATTERED THUNDERSTORMS TO FORM
AFTER 4 PM NEAR A WEAK WARM FRONT LIFTING NORTHWARD TOWARDS THE
NEBRASKA BORDER. BEST CHANCES FOR SEVERE STORMS WILL BE NEAR AND
NORTH OF THE HIGHWAY 36 CORRIDOR...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. FURTHER SOUTH
TOWARDS THE INTERSTATE 70 CORRIDOR...MARGINALLY SEVERE STORMS MAY
PRODUCE DAMAGING WIND GUSTS AND HAIL.

A CLUSTER OF STRONG OR SEVERE THUNDERSTORMS LATE THIS EVENING MAY
FORM OVER NEBRASKA AND TRACK EASTWARD...IMPACTING FAR NORTHERN
PORTIONS OF KANSAS LATE THIS EVENING. DAMAGING WIND GUSTS ARE THE
MAIN HAZARDS.

HEAT INDICES THIS AFTERNOON RANGE FROM 100 TO 104 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE ARE OCCASIONAL SLIGHT CHANCES FOR THUNDERSTORMS THURSDAY
THROUGH SATURDAY. THERE IS SOME POTENTIAL FOR A FEW SEVERE STORMS
THROUGH THE PERIOD. A STRONGER SYSTEM AND A COOL FRONT ON SUNDAY
AND SUNDAY EVENING MAY DEVELOP WIDESPREAD STORMS DURING THE
AFTERNOON AND EVENING FOR THE OUTLOOK AREA. SOME OF THESE STORMS
COULD BE SEVERE.

AFTERNOON HEAT INDEX VALUES IN THE 100 TO 107 RANGE ARE LIKELY
FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 70.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, Jul 15, 2:41 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
341 AM CDT WED JUL 15 2015

KSZ008-020-034-150930-
OTTAWA-CLOUD-REPUBLIC-
341 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA...CLOUD AND REPUBLIC
COUNTIES UNTIL 430 AM CDT...

AT 339 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JEWELL TO 5 MILES
SOUTHWEST OF ASHERVILLE TO NEAR LINCOLN...AND MOVING NORTHEAST AT 45
MPH. THESE STORMS HAVE PRODUCED 45-50 MPH WINDS AT BELOIT.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CONCORDIA...MINNEAPOLIS...BELLEVILLE...BENNINGTON...GLASCO...
SCANDIA...DELPHOS...TESCOTT...JAMESTOWN...COURTLAND...NORWAY...
CULVER...WELLS...REPUBLIC...AURORA AND ADA.

LAT...LON 4000 9775 3994 9762 3959 9746 3896 9757
      3896 9793 4000 9793
TIME...MOT...LOC 0839Z 238DEG 37KT 3968 9820 3934 9804 3904 9806

BB
Special weather statement, Jul 15, 3:28 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
428 AM CDT WED JUL 15 2015

KSZ008-009-020-021-034-035-151015-
DICKINSON-WASHINGTON-OTTAWA-CLAY-CLOUD-REPUBLIC-
428 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA...DICKINSON...CLAY...
CLOUD...WESTERN WASHINGTON AND SOUTHERN REPUBLIC COUNTIES UNTIL 515
AM CDT...

AT 426 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELLEVILLE TO 5 MILES
EAST OF AURORA TO NEAR NILES...AND MOVING EAST AT 40 MPH.

LAW ENFORCEMENT AND AUTOMATED OBSERVATIONS HAVE REPORTED 40 TO 50
MPH WINDS WITH THIS LINE OF STORMS.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ABILENE...CONCORDIA...CLAY CENTER...MINNEAPOLIS...BELLEVILLE...
CHAPMAN...SOLOMON...WAKEFIELD...ENTERPRISE...CLYDE...BENNINGTON...
CLIFTON...MILTONVALE...GLASCO...LINN...DELPHOS...TESCOTT...
JAMESTOWN...MORGANVILLE AND CUBA.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 289.

LAT...LON 3971 9793 3996 9724 3957 9696 3896 9696
      3897 9694 3861 9731 3861 9737 3896 9737
      3896 9793
TIME...MOT...LOC 0926Z 262DEG 35KT 3979 9769 3945 9742 3898 9753

BB
Local storm report, Jul 15, 3:31 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
431 AM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND GST     CONCORDIA AIRPORT       39.55N 97.65W
07/15/2015  M49 MPH          CLOUD              KS   ASOS

&&

JB
Special weather statement, Jul 15, 4:08 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
508 AM CDT WED JUL 15 2015

KSZ021>023-035>038-151045-
WABAUNSEE-RILEY-DICKINSON-CLAY-POTTAWATOMIE-MORRIS-GEARY-
508 AM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR MORRIS...RILEY...WESTERN
WABAUNSEE...DICKINSON...CLAY...WESTERN POTTAWATOMIE AND GEARY
COUNTIES UNTIL 545 AM CDT...

AT 506 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GREEN TO
NEAR CHAPMAN...AND MOVING EAST AT 40 MPH. THE STRONG WIND GUSTS WERE
EXTENDING WELL SOUTH OF THESE STORMS INTO SOUTHERN DICKINSON COUNTY.

WIND GUSTS OF 40 TO 50 MPH HAVE BEEN MEASURED WITH THESE STORMS.

WIND GUSTS UP TO 50 MPH WILL BE CONTINUE TO BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...JUNCTION CITY...ABILENE...CLAY CENTER...HERINGTON...
COUNCIL GROVE...WESTMORELAND...BLAINE...OGDEN...GRANDVIEW PLAZA...
CHAPMAN...WAKEFIELD...RILEY...ENTERPRISE...ST. GEORGE...WHITE CITY...
MILFORD...LEONARDVILLE...ALTA VISTA AND HOPE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 269 AND 323.

LAT...LON 3956 9736 3956 9631 3898 9638 3852 9655
      3852 9692 3861 9693 3861 9724 3876 9719
      3896 9737
TIME...MOT...LOC 1006Z 259DEG 33KT 3952 9701 3902 9702

BB

The radar

The Topeka radar (KTWX), 88 km away, was scanning. The volume nearest the first event began at 10:16 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Clay

When
July 15, 4:15 AM CST to 4:18 AM CST
Where
Clay County, Clay Center
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.380, -97.120

Minor tree damage in Clay Center.

Hail, Riley

When
July 15, 4:45 AM CST to 4:48 AM CST
Where
Riley County, 5.5 mi SE of Walsburg
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
39.300, -96.720

Thunderstorm Wind, Osage

When
July 15, 6:49 AM CST to 6:52 AM CST
Where
Osage County, 1.76 mi WSW of Overbrook
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.770, -95.580

Small tree limbs down.

Hail, Wabaunsee

When
July 15, 5:20 PM CST to 5:23 PM CST
Where
Wabaunsee County, 4.24 mi SW of Wabaunsee
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.110, -96.390

Hail, Wabaunsee

When
July 15, 5:33 PM CST to 5:36 PM CST
Where
Wabaunsee County, Wabaunsee
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
39.150, -96.330

Thunderstorm Wind, Wabaunsee

When
July 15, 5:37 PM CST to 5:40 PM CST
Where
Wabaunsee County, 3.39 mi SE of Wabaunsee
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.120, -96.280

Wind gusts estimated.

Hail, Shawnee

When
July 15, 6:39 PM CST to 6:42 PM CST
Where
Shawnee County, 4.28 mi NNW of Dover
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.030, -95.950

Thunderstorm Wind, Cloud

When
July 15, 7:53 PM CST to 7:56 PM CST
Where
Cloud County, 0.53 mi E of Jamestown
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.600, -97.860

There were numerous trees down in Jamestown.

Thunderstorm Wind, Republic

When
July 15, 8:19 PM CST to 8:22 PM CST
Where
Republic County, 2.81 mi S of Belleville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.780, -97.640

Wind gusts estimated.

Thunderstorm Wind, Republic

When
July 15, 8:24 PM CST to 8:27 PM CST
Where
Republic County, Belleville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.820, -97.630

Wind gusts estimated.

Thunderstorm Wind, Republic

When
July 15, 8:27 PM CST to 8:30 PM CST
Where
Republic County, 0.53 mi W of Cuba
Measured
60 kt (69 mph) measured gust
Reported by
Public
Coordinates
39.800, -97.460

Wind gusts measured at mesonet site.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 583251, 583252, 583253, 583254, 583255, 583256, 583257, 583258, 583259, 583260, 583261.